Change of response to Nature Throid

I have been self medicating with Nature Throid since the start of this year, gradually increasing my once a day amount to 21/2 grains a day. I have been at this level since March. I dose once a day when waking at about 3 or 4am and return to sleep. This dose was great until mid May when I felt that I could walk well all morning but more sleepy and slow in the leg zone by 3/4 pm and falling asleep in the evening. Things have got worse over the last few weeks when I have been woken with sweating and fast pulse (120 bpm). This at about 3/4 hours after dose. I am considering splitting the dose to 11/4 at night and the same at 2pm. Or could it be the warmer weather?

Help with advice please. I am so disappointed and worried.

janveron

I

Skip

Featured Content

Join our community

The community helps everyone affected by thyroid conditions by providing support, information and guidance.

Follow

Featured by HealthUnlocked

7 Replies

oldestnewest
  • Janveron,

    If you haven't done so it's time you had a thyroid test including FT3 to check levels. You could get B12 tested too as B12 deficiency can cause night sweats ncbi.nlm.nih.gov/pubmed/252...

  • Thank you for reply. I attach my Blue Horizon results of May 15 /17. (I have no T gland)

    TSH 0.04 (0.27-4.20)

    Free T4 16.43 (12-22)

    Free T3 5.03 (3.1-6.8)

    TPO anti 126.7

    Ferritin 92.4 (20-150)

    Vitamin D 90

    Vitamin B12 881 (?H)

    Folate 45.4 (8.83 -60.8)

    I am increasing Vit D3 and B12 and have been for last two weeks.

    I have lost 13 lbs since Feb.

    Thank you again - I have reduced by 1/4 grain today. janveron

  • Janveron,

    You weren't overmedicated in May. TSH is suppressed, FT4 just shy of mid range and FT3 just below the upper third of range. Ferritin, folate, vitD and B12 were good. You don't need to increase vitD or B12 doses.

    Try splitting the dose to see whether the sweats and heart rate increase.

    Thyroid peroxidase antibodies are positive for autoimmune thyroid disease (Hashimoto's). Many people have found that 100% gluten-free diet is helpful in reducing Hashi flares, symptoms and eventually antibodies.

    chriskresser.com/the-gluten...

    thyroiduk.org.uk/tuk/about_...

    Congratulations on the weight loss if it is planned. If the weight loss is unplanned you should see your GP.

  • You may need a small adjustment. Maybe if you reduce dose slightly by 1/4 tablet and see if that helps. This whole link may be helpful and the date January 30, 2002 in particular.

    You will be disappointed but sometimes we may some ups/downs.

    web.archive.org/web/2010103...

    web.archive.org/web/2010112...

  • I would just advise real caution as 'natural' thyroid hormone preparations can vary hugely in dosage between pills/granules in the same batch, and each bottle can be very different. This can cause dangerous fluctuations in your levels. If you have no thyroid gland I'm not sure why you are taking the 'natural' supplement instead of synthetic thyroid hormone therapy usually prescribed after someone has had their thyroid gland removed?

    Not judging, just trying to understand :)

  • I changed because only levothyroxine was offered and I been on this for 3 years with little effect other than weight gain. I felt unwell most of the time and blood tests showed very low T3 in all tests. Since I was aware that the NHS had placed a ban on synthetic T3. I felt I had no option but to self medicate. I discussed this with my GP and endo. The former agreed that her hands were tied. My endo said he would support me and write to GP as he felt she would be "struggling". In addition my mother was treated by her GP many years ago when there was no pharmaceutical stuff about and was fit and healthy on NDT for 30 years until she died of natural causes aged 89.

    I have felt well and normal since starting Nature Throid last January but have hit a slight glitch. I have also lost a stone in weight with no dieting. I feel I need to adjust my timing or dose level but intend never to go back to synthetic treatment. I am very fond of pigs!!!

    I believe that Levo has been recalled many times for quality variation but that RLS labs have not had this problem with their products

    janveron

  • Ah fantastic mate, I can't help with the weight loss I'm afraid but I'm very happy you're working with your GP and especially endo on this, and that you have discussed it with them. That's what's important really, so long as you're seeing a proper endo they can keep a close eye on you for any problems ^_^

    Like I say I wasn't judging at all, I just wondered why as some people have misguided beliefs but your case is very individual and you're going about it the right way :)

You may also like...